Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 4, 2025, 7:46 PM CDT for 6 counties in Illinois. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2025, 7:46 PM CDT (00:46 UTC)
- Expired
- Apr 5, 2025, 12:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 96 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 9:55 PM CDT | RAIN 2.05 | Effingham County Airpor, IL | AWOS station K1H2 Effingham Arpt. |
| Apr 4, 10:50 PM CDT | RAIN 2.84 | 2 Nne Marshall, IL | Mesonet station AU010 Marshall. |
| Apr 4, 11:00 PM CDT | RAIN 1.63 | Casey, IL | Mesonet station EW0105 Casey. |
| Apr 4, 11:00 PM CDT | RAIN 3.11 | 1 Sse Newton, IL | Mesonet station EW0638 Newton. |
| Apr 4, 11:00 PM CDT | RAIN 3.21 | 1 Sw Newton, IL | Mesonet station EW2373 Newton. |
| Apr 4, 11:06 PM CDT | RAIN 1.65 | 3 Ne Marshall, IL | Mesonet station AP194 Marshall. |
| Apr 4, 11:06 PM CDT | RAIN 2.91 | Watson, IL | Mesonet station FW0190 Watson. |
| Apr 5, 12:00 AM CDT | RAIN 4.43 | 1 W Newton, IL | CO-OP Observer station NWTI2 1.1 W Newton. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 832 m²/s²
- 0-3 km storm-relative helicity
- 1207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058
WGUS53 KILX 050046
FFWILX
ILC023-025-033-035-049-079-050345-
/O.NEW.KILX.FF.W.0002.250405T0046Z-250405T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
746 PM CDT Fri Apr 4 2025
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Clark County in east central Illinois...
Northwestern Crawford County in east central Illinois...
Eastern Cumberland County in east central Illinois...
Clay County in south central Illinois...
Southern Effingham County in south central Illinois...
Jasper County in southeastern Illinois...
* Until 1045 PM CDT.
* At 745 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. An additional 1 to 2 inches of rain is expected
by 10 pm as more thunderstorms move in. Flash flooding is expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Effingham, Flora, Marshall, Newton, Casey, Greenup, Toledo,
Teutopolis, Martinsville, Louisville, Watson, Dieterich, Edgewood,
Xenia, Mason, Bible Grove, Willow Hill, Jewett, Montrose and
Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3891 8881 3895 8881 3934 8812 3948 8766
3934 8757 3931 8762 3930 8760 3926 8760
3885 8819 3885 8826 3879 8827 3861 8861
3861 8870 3891 8869
FLASH FLOOD...RADAR INDICATED
$$
072 follow-up statements
222
WGUS73 KILX 050248
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
948 PM CDT Fri Apr 4 2025
ILC023-025-033-035-049-079-050345-
/O.CON.KILX.FF.W.0002.000000T0000Z-250405T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark IL-Clay IL-Crawford IL-Cumberland IL-Effingham IL-Jasper IL-
948 PM CDT Fri Apr 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT THIS
EVENING FOR CLARK, NORTHWESTERN CRAWFORD, EASTERN CUMBERLAND, CLAY,
SOUTHERN EFFINGHAM AND JASPER COUNTIES...
At 946 PM CDT, Emergency management reported water covering multiple
sections of Route 40 between Montrose and Teutopolis. Between 1.5
and 3 inches of rain have fallen. Additional rainfall amounts up to
2 inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Effingham, Flora, Marshall, Newton, Casey, Greenup, Toledo,
Teutopolis, Martinsville, Louisville, Watson, Dieterich, Edgewood,
Xenia, Mason, Bible Grove, Willow Hill, Jewett, Montrose and
Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3891 8881 3895 8881 3934 8812 3948 8766
3934 8757 3931 8762 3930 8760 3926 8760
3885 8819 3885 8826 3879 8827 3861 8861
3861 8870 3891 8869
FLASH FLOOD...OBSERVED
$$
Bumgardner620
WGUS53 KILX 050343
FFWILX
ILC023-025-033-035-049-079-050530-
/O.EXT.KILX.FF.W.0002.000000T0000Z-250405T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1043 PM CDT Fri Apr 4 2025
The National Weather Service in Lincoln has extended the
* Flash Flood Warning for...
Clark County in east central Illinois...
Northwestern Crawford County in east central Illinois...
Eastern Cumberland County in east central Illinois...
Clay County in south central Illinois...
Southern Effingham County in south central Illinois...
Jasper County in southeastern Illinois...
* Until 1230 AM CDT.
* At 1043 PM CDT, Emergency management reported water covering
multiple sections of Route 40 between Montrose and Teutopolis.
Between 2 and 3.5 inches of rain have fallen. Additional rainfall
amounts up to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Effingham, Flora, Marshall, Newton, Casey, Greenup, Toledo,
Teutopolis, Martinsville, Louisville, Watson, Dieterich, Edgewood,
Xenia, Mason, Bible Grove, Willow Hill, Jewett, Montrose and
Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3891 8881 3895 8881 3934 8812 3948 8766
3934 8757 3931 8762 3930 8760 3926 8760
3885 8819 3885 8826 3879 8827 3861 8861
3861 8870 3891 8869
FLASH FLOOD...OBSERVED
$$
BumgardnerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 6:57 PM CDT, 49 minutes earlier. Its key messages:
- A Flood Watch is in effect for areas along and south of a Sangamon to Macon to Piatt to Champaign to Vermilion County line through 7 AM Sunday morning. The greatest potential for heavy rain exists is along and south of I-70, where there is a 50% chance of exceeding 3 inches of additional rainfall. The heaviest rains are expected this evening with 1 to 2 inches of rain along and southeast of a Taylorville to Decatur to Champaign line.
- There is a slight to enhanced risk (level 2-3 of 5) of severe storms late this afternoon into early overnight, with scattered large hail and damaging winds the primary hazard. Tornadoes are possible during the late evening (roughly 9 PM to midnight) south of I-70 (5% chance).
- A hard freeze (lows below 28 degrees) still appears likely overnight Monday night into early Tuesday morning (60-90% chance). The cold temperatures will threaten any sensitive early season vegetation which may need to be covered or taken inside.
Area forecast discussion, Apr 4, 6:57 PM CDT, 49 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 657 PM CDT Fri Apr 4 2025 .KEY MESSAGES... - A Flood Watch is in effect for areas along and south of a Sangamon to Macon to Piatt to Champaign to Vermilion County line through 7 AM Sunday morning. The greatest potential for heavy rain exists is along and south of I-70, where there is a 50% chance of exceeding 3 inches of additional rainfall. The heaviest rains are expected this evening with 1 to 2 inches of rain along and southeast of a Taylorville to Decatur to Champaign line. - There is a slight to enhanced risk (level 2-3 of 5) of severe storms late this afternoon into early overnight, with scattered large hail and damaging winds the primary hazard. Tornadoes are possible during the late evening (roughly 9 PM to midnight) south of I-70 (5% chance). - A hard freeze (lows below 28 degrees) still appears likely overnight Monday night into early Tuesday morning (60-90% chance). The cold temperatures will threaten any sensitive early season vegetation which may need to be covered or taken inside. && .DISCUSSION... Issued at 245 PM CDT Fri Apr 4 2025 Will continue the Flood Watch from Sangamon, Macon, Piatt, Champaign and Vermilion counties southward through 7 AM Sunday. We are expecting an additional 1-3 inches of rainfall in this watch area, with 3-4 inches possible in southeast IL from I-70 south. The heaviest rainfall of 1-2 inches likely occurs this evening along and southeast of a Taylorville to Decatur to Champaign line. Mid afternoon surface map shows a warm front over central KY/TN/AR and into southeast Texas. Another frontal trof was extending ne through se MO into central IL. Widespread showers and isolated thunderstorms lifted ne across central IL during early/mid afternoon with thunderstorms with heavier rains sw of St Louis area. Latest CAMs show a lull in convection over southeast IL during late this afternoon, otherwise widespread showers along with chance of thunderstorms over the area through this evening and diminishing from the nw over central IL during overnight but continue high chances of showers and isolated thunderstorms in southeast IL. As warm front lifts into southeast IL during this evening, we will see increasing instability with MU CAPEs of 1800-2500 j/kg in southeast IL along with strong 0-6 km bulk shear values of 40-65 kts. This supports SPC's slight risk of severe storms this evening in southeast IL with enhanced risk budding into Lawrence and southern Richland counties which gets close to the warm section by mid/late evening when best chance of tornadoes will be. PW values rising to 1.5-2 inches from I-55 se into this evening to support heavy rain threat especially from I-72 south. Lows tonight range from lower to mid 40s in central IL (coolest nw of IL river) to the low to mid 50s se of I-70. Another low pressure to lift ne along the frontal boundary to our southeast on Saturday to bring another wave of moisture with showers and isolated thunderstorms over mainly areas se of the IL river with highest pops in southeast IL. Far southeast IL has marginal risk of severe storms Sat afternoon but latest model runs appears to keep stronger storms se of Lawrence county. May see another half to 1 inch of rain from I-70 southeast on Sat and Sat evening with heaviest amounts in far se CWA near Lawrenceville. Highs Sat around 50F to lower 50s over much of central IL and upper 50s/lower 60s far southeast IL. One more disturbance bring more showers to se half of CWA on Sunday with lighter qpf amounts generally under a tenth inch. Highs Sunday in the upper 40s and lower 50s, coolest in southeast IL. Not much change to the forecast during upcoming work week. A cold front passes through on Monday and may produce a few light rain/snow showers especially from I-74 northeast. Hard freeze still likely overnight Monday night into early Tue morning with low in the mid 20s central IL and upper 20s south of I-70. IL in a WNW upper level flow during mid week with a short wave scooting by around Wed bringing chance of showers, with good chance of showers and isolated thunderstorms Wed night and Thu as stronger disturbances moves in. Highs Tue in the upper 40s/lower 50s modifying into the upper 50s/lower 60s on Wed. Temps continue to warm into the upper 60s and lower 70s Thu/Fri. The milder pattern that returns during 2nd half of next week looks to continue. CPC 8-14 Day outlook for Apr 12-18 has 40-45% chance of above normal temperatures across IL with near normal precipitation over central IL and below normal pcpn over the Wabash river valley. && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 657 PM CDT Fri Apr 4 2025 Rain and isolated thunderstorms will remain a threat at SPI, DEC, and CMI this evening for several hours. Vis will be reduced with the rain and cigs will be at or below 1kft through next 24hrs at all sites. Winds gusty at times and be out of the northeast through the night. Wind direction will become more northerly overnight and into tomorrow. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for ILZ044>046-051>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 4, 3:43 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 343 PM CDT Fri Apr 4 2025 ILZ027>031-036-037-040-041-051100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- 343 PM CDT Fri Apr 4 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. A few thunderstorms may develop late this afternoon and evening. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms are possible on Thursday afternoon. Severe storms are not expected, though cloud to ground lightning is a risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ038-042>057-061>063-066>068-071>073-051100- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 343 PM CDT Fri Apr 4 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected through this evening, with isolated thunderstorms lingering in southeast IL overnight. Some of the storms could be strong or severe south of a Pittsfield to Bloomington line, with damaging winds and large hail the primary concerns. Isolated tornadoes are possible, especially from I-70 south during this evening. In addition, there will be additional periods of moderate to heavy rains especially this evening with 1 to 3 inches possible that may lead to flooding or additional rises on area streams and rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few thunderstorms will likely linger in southeast IL on Saturday. More heavy rain is possible in southeast IL, especially south of I-70 leading to additional rises on area streams and rivers. There is a chance of thunderstorms Wednesday night and Thursday. Severe storms are not expected, though cloud to ground lightning is a risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening mainly south of I-72. 07
In the hours before
Special weather statement, Apr 4, 4:58 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Lincoln IL
458 PM CDT Fri Apr 4 2025
ILZ052-054-061-042230-
Christian-Moultrie-Shelby-
458 PM CDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CHRISTIAN...
SOUTHWESTERN MOULTRIE AND SHELBY COUNTIES THROUGH 530 PM CDT...
At 457 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Owaneco to 7 miles northwest of Herrick to near
Ramsey. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pana, Clarksburg, Oconee, Cowden, Tower Hill, Assumption, Lakewood,
Westervelt, Findlay, Shelbyville, Rosamond, Owaneco, Bethany,
Herrick, and Wolf Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3922 8914 3935 8914 3935 8921 3949 8928
3965 8874 3935 8867 3922 8885
TIME...MOT...LOC 2157Z 221DEG 49KT 3946 8922 3927 8912 3907 8915
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:31 PM CDT | Flash Flood Warning | ILX | Clark, Clay, Crawford, Jasper, Lawrence, Richland | 3 hr |
| Apr 4, 10:05 PM CDT | Areal Flood Advisory | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Effingham and 2 more | 2 hr |
| Apr 4, 10:46 PM CDT | Flash Flood Warning | ILX | Lawrence | 3 hr |
| Apr 5, 12:17 AM CDT | Areal Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 12 hr |
| Apr 5, 1:41 AM CDT | Areal Flood Warning | ILX | Lawrence | 11 hr |
| Apr 5, 12:00 PM CDT | Areal Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 71 hr |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.